Texas, 2004Hail in Texas, July 22, 2004
July 22, 2004 · NWS BRO · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 22, 1:00 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 22, 1:00 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 PM CDT THU JUL 22 2004
.DISCUSSION...VISIBLE SATELLITE IMAGERY SHOWS A MESOSCALE CYCLONIC
SWIRL MOVING NORTH INTO STARR AND HIDALGO COUNTIES. IN ADDITION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE SEA BREEZE FRONT
IN KENEDY COUNTY. THESE FEATURES ARE SUPPORTED BY AN UPPER
LEVEL LOW PRESSURE SYSTEM CENTERED NEAR LAREDO TX THAT IS MOVING
SLOWLY WEST. THE CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY WILL
DECREASE TOMORROW AS THE UPPER LOW CONTINUES MOVING WEST AND
WEAKENS. DURING THE NEXT FEW DAYS...A HIGH PRESSURE RIDGE OVER THE
GULF OF MEXICO WILL BE THE DOMINANT WEATHER FEATURE FOR DEEP SOUTH
TEXAS. THE RIDGE WILL GENERALLY INDUCE LIGHT TO MODERATE INTENSITY
SOUTHEAST SURFACE WINDS OVER DEEP SOUTH TEXAS.
&&
.MARINE...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE
MARINE FORECAST AREA THROUGH FRIDAY AS A LOW PRESSURE DISTURBANCE
NEAR THE AREA COMBINES WITH GULF MOISTURE. WEATHER CONDITIONS WILL
MODERATE SOMEWHAT OVER THE WEEKEND BEFORE ISOLATED SHOWERS AND
THUNDERSTORMS RETURN TO THE FORECAST EARLY NEXT WEEK AS MID LEVEL
TROUGHING DEVELOPS IN THE PLAINS AND THE RIDGE CENTER SHIFTS WEST.
THIS WEAKNESS...WHICH WILL INFLUENCE THE WEST GULF...MAY ALLOW
SHOWER ACTIVITY TO FLARE UP. SEAS ARE EXPECTED TO REMAIN LIGHT TO
MODERATE DURING THE PERIOD ALONG WITH ONSHORE WINDS.
&&
.AVIATION...A MID LEVEL LOW PRESSURE SYSTEM WILL REMAIN IN NORTHERN
MEXICO TODAY...JUST WEST OF DEEP SOUTH TEXAS...AND WILL COMBINE WITH
SEA BREEZE FORCING TO HELP TRIGGER ISOLATED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING...PRIMARILY OVER WESTERN
SECTION OF THE RIO GRANDE VALLEY. THESE MAY RESULT IN TEMPORARY MVFR
CONDITIONS DUE TO HEAVY RAIN. VFR CONDITIONS ARE EXPECTED OTHERWISE.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPTIC/GRIDS...69
MARINE/AVIATION...52
MESO...VEGA
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 22, 4:30 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 PM CDT THU JUL 22 2004
TXZ248>257-231100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
530 PM CDT THU JUL 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...REMAINDER OF TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORM ARE POSSIBLE OVER THE WESTERN
PORTIONS OF THE RIO GRANDE VALLEY...ENDING BY MIDNIGHT. SOME FLOODED
ROADWAYS MAY BE ENCOUNTERED IN NORTHERN ZAPATA AND JIM HOGG THROUGH
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE. HOT WEATHER WILL
CONTINUE...WITH AFTERNOON HEAT INDICES OF 105 AND ABOVE COMMON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Hail, Zapata
- When
- July 22, 6:07 PM CST
- Where
- Zapata County, 7 mi N of San Ygnacio
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.150, -99.450
Zapata county Sheriff reported hail the size of pennies on U.S. Highway 83 just south of the Webb-Zapata county line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Nebraska, July 22, 20041 death · 1 event
- Flash Flood and Damaging Winds in Indiana, July 22, 2004$1.0 million · 60 kt wind · 16 events
- Wildfire in California, July 22 to 23, 20043 injured · $300,000 · 1 event
- Damaging Wind in Kentucky, July 22, 2004$100,000 · 60 kt wind · 1 event
- Flood in West Virginia, July 22, 2004$50,000 · 1 event
- Damaging Winds in Indiana, July 22, 2004$30,000 · 61 kt wind · 3 events
- Flash Flood and Hail in Kansas, July 22, 2004$9,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Kansas, July 22, 200465 kt wind · 14 events
- Flash Flood and Hail in Illinois, July 22, 200455 kt wind · 13 events
- Damaging Winds in Kentucky, July 22, 200460 kt wind · 11 events
- Hail and Damaging Winds in Kansas, July 22, 20042 in hail · 10 events
- Hail and Damaging Winds in Indiana, July 22, 200455 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418113.